Alert archive / Louisiana / Gale Warnings in 2011
Gale Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Sep 1, 2011, 4:06 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2011, 4:06 PM CDT (21:06 UTC)
- Expired
- Sep 1, 2011, 8:05 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
022 WHUS74 KLIX 012106 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 PM CDT THU SEP 1 2011 ...STRONG WINDS OVER THE COASTAL WATERS THURSDAY... .A TROPICAL WAVE IN THE CENTRAL GULF WILL MOVE INTO THE NORTHWEST GULF LATER TODAY. A WEAK SURFACE LOW MAY DEVELOP TONIGHT OR FRIDAY. THIS WILL CAUSE SOUTHEAST WINDS TO INCREASE AND SEAS TO BUILD OVER THE COASTAL WATERS THROUGH THE WEEKEND. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT THROUGH THE WEEKEND ON TIDAL LAKES AND SOUNDS WHILE A GALE WARNING IS NOW ISSUED FOR THE INNER AND OUTER WATERS. IF A TROPICAL CYCLONE WATCH OR WARNING IS ISSUED THEN THE ADVISORIES AND GALE WARNING WILL BE REPLACED WITH THOSE PRODUCTS. GMZ550-552-555-557-570-572-575-577-020515- /O.UPG.KLIX.SC.Y.0110.000000T0000Z-110902T0600Z/ /O.NEW.KLIX.GL.W.0007.110901T2106Z-110904T0000Z/ COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 406 PM CDT THU SEP 1 2011 ...GALE WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: EAST TO SOUTHEAST 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS TONIGHT AND CONTINUING THROUGH SATURDAY. * SEAS: 5 TO 8 FEET OUT TO 20 NM AND 8 TO 13 FEET BEYOND 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ530-532-534-536-538-020515- /O.EXT.KLIX.SC.Y.0110.000000T0000Z-110904T0000Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- 406 PM CDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT SATURDAY. * WINDS: EAST TO SOUTHEAST 20 TO 25 KNOTS WITH GUSTS OF 35 TO 40 KNOTS TONIGHT AND CONTINUING THROUGH SUNDAY. * SEAS: 3 TO 7 FEET ON TIDAL LAKES AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. RECREATIONAL MARINERS ARE URGED TO PAY CLOSE ATTENTION TO MARINE CONDITIONS THIS HOLIDAY WEEKEND AND AVOID VENTURING OUT DURING THESE ROUGH AND DETERIORATING CONDITIONS. && $$ CAB
1 follow-up statement
996 WHUS74 KLIX 020105 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 805 PM CDT THU SEP 1 2011 ...TROPICAL DEPRESSION THIRTEEN DEVELOPS OVER THE GULF OF MEXICO... .TROPICAL DEPRESSION THIRTEEN HAS DEVELOPED OVER THE CENTRAL GULF OF MEXICO AND IS EXPECTED TO MOVE TOWARD THE LOUISIANA COAST BY SATURDAY. GALE WARNINGS AND SMALL CRAFT ADVISORIES HAVE BEEN REPLACED BY A TROPICAL STORM WARNING. GMZ550-552-555-557-570-572-575-577-020215- /O.CAN.KLIX.GL.W.0007.000000T0000Z-110904T0000Z/ COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 805 PM CDT THU SEP 1 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE GALE WARNING. THE GALE WARNING HAS BEEN REPLACED BY A TROPICAL STORM WARNING. THE LATEST INFORMATION WILL BE AVAILABLE IN HURRICANE LOCAL STATEMENTS. $$ GMZ530-532-534-536-538-020215- /O.CAN.KLIX.SC.Y.0110.000000T0000Z-110904T0000Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- 805 PM CDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN REPLACED BY A TROPICAL STORM WARNING. THE LATEST INFORMATION WILL BE AVAILABLE IN HURRICANE LOCAL STATEMENTS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Sep 1, 3:56 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 1, 3:56 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
356 PM CDT THU SEP 1 2011
.SHORT TERM...
A STRONG TROPICAL WAVE OVER THE CENTRAL AND WESTERN GULF OF MEXICO
CONTINUES TO BECOME BETTER ORGANIZED THIS AFTERNOON. ALL OF THE
SHORT TERM GUIDANCE...ALONG WITH CURRENT OBSERVATIONS FROM
OFFSHORE BUOYS AND RIGS...INDICATE THAT A CLOSED LOW WILL BEGIN TO
FORM LATER TONIGHT INTO TOMORROW. DUE TO THE LARGE SIZE OF THIS
SYSTEM...AND CONTINUED STRONG SHEAR IN EXCESS OF 20 KNOTS...IT
WILL TAKE A BIT OF TIME FOR THE LOW TO BECOME ORGANIZED INTO A
TRULY TROPICAL SYSTEM. IN FACT...IT WILL MOST LIKELY BE MORE OF A
HYBRID SYSTEM TOMORROW AS THE LOW MORPHS INTO A WARM CORE SYSTEM.
EXPECTING THE SYSTEM TO BECOME A TROPICAL CYCLONE SOMETIME ON
SATURDAY OVER THE NORTHWEST GULF OF MEXICO. ALL OF THE TROPICAL
AND SHORT RANGE GUIDANCE SUPPORTS THIS THINKING.
HOWEVER...DEVELOPMENT WILL CONTINUE TO BE SLOW. EXPECT STRONG
SOUTHEAST WINDS TO CONTINUE ACROSS THE FORECAST AREA...ALONG WITH
HIGH POPS. PW VALUES RUNNING IN EXCESS OF 2.5 INCHES ARE EXPECTED
BEGINNING TOMORROW AND LASTING THROUGH THE WEEKEND. EXPECTING
HIGHLY EFFICIENT RAINFALL PROCESSES THROUGH THE WEEKEND...SO
FLOODING WILL BE CONCERN...WITH RAINFALL TOTALS OF 10 INCHES OR
MORE POSSIBLE FROM FRIDAY THROUGH SUNDAY. HAVE KEPT THE FLASH
FLOOD WATCH IN PLACE FOR THE SOUTHSHORE AND COASTAL MISSISSIPPI
AND HAVE EXTENDED THE WATCH TO INCLUDE THE NORTHSHORE AND BATON
ROUGE. ADDITIONALLY...THE STRONG SOUTHEAST WINDS WILL CONTINUE TO
PILE WATER UP ON SOUTH AND EAST FACING SHORES. TIDES ARE ALREADY 1
TO 2 FEET ABOVE NORMAL AT SEVERAL TIDE GAGES...AND SHOULD RISE TO
UP TO 3 FEET ABOVE BASED ON THE EXTRATROPICAL STORM SURGE
GUIDANCE. THESE TIDE LEVELS...HAVE PROMPTED THE ISSUANCE OF A
COASTAL FLOOD WATCH FOR THE REGION THIS WEEKEND. EXPECT UPGRADE TO
A WARNING SOMETIME TOMORROW. GIVEN THE CLOUD COVER AND
RAINFALL...EXPECT TEMPERATURES TO BE BELOW NORMAL THROUGH THE PERIOD.
.LONG TERM...
HEADING INTO NEXT WEEK...THE GFS AND ECMWF ARE IN MUCH AGREEMENT
THIS AFTERNOON. WITH THIS MIND...CONFIDENCE HAS INCREASED EVER SO
SLIGHTLY IN THE TRACK OF THE SYSTEM. HOWEVER...THERE IS STILL A
LARGE DEGREE OF UNCERTAINTY SINCE THE TROPICAL CYCLONE HAS NOT
FORMED YET...AND WEAK STEERING CURRENTS WILL BE IN PLACE. IN ANY
EVENT...IT APPEARS THAT THE LOW WILL LINGER OFF THE LOUISIANA
COAST THROUGH TUESDAY. THIS WILL KEEP HEAVY RAINFALL AND ABOVE
NORMAL TIDES IN PLACE THROUGH AT LEAST TUESDAY ACROSS THE CWA.
SOME FLOODING WILL BE CONCERN ALONG AREA RIVERS...ESPECIALLY WHERE
THEY MEET THE COASTAL INTERFACE. BOTH OF THE MODELS INDICATE THAT
A STRONG TROUGH OF LOW PRESSURE WILL BEGIN TO DIG INTO THE EASTERN
THIRD OF THE NATION TUESDAY NIGHT INTO WEDNESDAY. IF THIS HOLDS
TRUE...THE TROUGH SHOULD BE STRONG ENOUGH TO LIFT THE TROPICAL
CYCLONE TO THE NORTH AND EAST TOWARD THE SOUTHEASTERN STATES. IT
IS INTERESTING TO NOTE THAT BOTH MODELS ALSO SHOW THE SYSTEM
MORPHING BACK INTO A MORE BAROCLINIC FEATURE WITH A WELL DEFINED
DEFORMATION ZONE ON THE NORTHWEST SIDE OF THE LOW. IF THIS
OCCURS...RAINFALL WILL CONTINUE TO BE A RISK INTO WEDNESDAY AND
THURSDAY...ALTHOUGH RAINFALL RATES AND COVERAGE SHOULD FALL OFF
DRAMATICALLY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE
PERIOD DUE TO THE INCREASED CLOUD COVER AND RAINFALL.
&&
.AVIATION...BIGGEST ISSUE FROM TAFS NOW IS INCOMING PRECIP FROM OUR
TROPICAL WAVE AND INCREASING WINDS IN THE LL. NOT EXPECTING ANY MORE
IMPACT FROM SMOKE AND LOOK FOR RAIN TO BE THE MAIN VIS ISSUE. CLOUD
BASES WILL LIKELY BE B/T 1500 AND 3K FT. CONDITIONS ARE EXPECTED TO
CONTINUE TO DETERIORATE THROUGH THE NIGHT AND TOMORROW. /CAB/
&&
.MARINE...CONDITIONS HAVE DETERIORATED THROUGHOUT THE MORNING AND
TODAY AND EXPECT CONDITIONS TO REMAIN IN PLACE IF NOT WORSEN.
TROPICAL WAVE IN THE GULF IS SLOWLY COMING TOGETHER AND THIS SHOULD
GET WIND OF AT LEAST 30-35KTS ACROSS MUCH OF THE COASTAL WATERS. WE
HAVE ALREADY HAD NUMEROUS GUST OF 40-45KTS ON THE PLATFORMS AND SEA
HGTS AT BUOY 42040 HAVE HIT 9 FT ALREADY. SE-SSE WINDS WILL
CONTINUE FOR AT LEAST THE NEXT 60 HRS AND THIS IS HELPING TO
GENERATE A SWELL ACROSS THE GULF AND AS THE WINDS CONTINUE TO
INCREASE LOOK FOR SIG SEA HGTS OF 11-14 FT IN THE OUTER WATERS. WITH
THIS WE WILL UPGRADE THE SCY TO A GLW FOR TONIGHT THROUGH SAT FOR
THE INNER AND OUTER WATERS...SCY WILL REMAIN IN PLACE THE TIDAL
LAKES AND SOUNDS AS OF THIS MOMENT. OF COURSE IF THE TROPICAL WAVE
GETS ORGANIZED AND BECOMES A TROPICAL CYCLONE THEN THE GLW WILL BE
DROPPED AND REPLACED WITH TROPICAL CYCLONE PRODUCTS. THIS SYSTEM IS
EXPECTED TO MOVE VERY SLOWLY AND WILL CONTINUE TO IMPACT THE COASTAL
WATERS INTO THE FIRST HALF OF NEXT WEEK. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 88 75 83 / 20 40 60 80
BTR 77 89 76 85 / 30 70 80 80
ASD 78 88 77 85 / 40 80 80 80
MSY 79 88 78 87 / 50 80 80 80
GPT 78 88 77 86 / 40 80 80 80
PQL 77 88 76 86 / 40 80 80 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON
ROUGE...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
WEST BATON ROUGE.
COASTAL FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
JEFFERSON...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...COASTAL FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&
32Hazardous weather outlook, Sep 1, 11:03 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1103 AM CDT THU SEP 1 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-021615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1103 AM CDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A COASTAL FLOOD STATEMENT IS IN EFFECT FOR SOUTH AND EAST FACING SHORES IN ANTICIPATION OF HIGHER THAN NORMAL TIDES THIS WEEKEND. A COASTAL FLOOD WATCH WILL LIKELY BE ISSUED LATER TODAY. A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH SUNDAY IN ANTICIPATION OF FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND THUNDERSTORMS. THIS FLASH FLOOD WATCH WILL LIKELY BE EXTENDED FURTHER NORTH. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED FOR THE FLORIDA PARISHES OF SOUTHEAST LOUISIANA AND PEARL RIVER MISSISSIPPI TO HIGHLIGHT THE THREAT OF FLOODING RAINS THIS WEEKEND. A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG EAST TO SOUTHEAST WINDS AND BUILDING ROUGH SEAS. A GALE WARNING OR TROPICAL STORM WARNING MAY BE REQUIRED LATER TODAY DEPENDING ON DEVELOPMENTS IN THE GULF. TROPICAL WATERSPOUTS ARE LIKELY TODAY...SOME OF WHICH MAY ENCROACH ONTO BEACH FRONTS AND MARSHES BEFORE LIFTING. SMOKE WILL CONTINUE TO PRODUCE AN UNHEALTHY SITUATION FOR PERSONS WITH RESPIRATORY DISEASES...ELDERLY AND CHILDREN GENERALLY IN THE GREATER NEW ORLEANS AREA WESTWARD ACROSS THE RIVER PARISHES INTO BATON ROUGE METRO AREA. RAINFALL MAY AID IN EXTINGUISHING THE NEW ORLEANS EAST FIRE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLASH FLOOD AND COASTAL FLOOD THREAT WILL CONTINUE THROUGH THE LABOR DAY WEEKEND...POSSIBLY THROUGH WEDNESDAY. MARINE HAZARDS WILL BE DEPENDENT ON TROPICAL CYCLONE OR LOW PRESSURE DEVELOPMENT IN THE NORTHERN GULF OF MEXICO. SMALL CRAFT ADVISORIES...GALE WARNINGS OR TROPICAL STORM WARNINGS MAY BE EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS WEEKEND PRIMARILY FOR COASTAL FLOODING AND FLASH FLOODING CONCERNS. EMERGENCY MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR THE WEATHER SITUATION AND BE PREPARED TO ACTIVATE FOR INCLEMENT...POSSIBLE TROPICAL WEATHER IMPACTS. CAB
In the hours before
Special weather statement, Sep 1, 11:06 AM CDT, 5 hours before
LAZ040-062-011630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CDT THU SEP 1 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. TAMMANY PARISH...ORLEANS PARISH... AT 1103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF EDEN ISLE...OR ABOUT 8 MILES SOUTHEAST OF LAKE CATHERINE...MOVING NORTHWEST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAKE CATHERINE...EDEN ISLE AND EAST NEW ORLEANS THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 1, 12:54 PM CDT, 3 hours 12 minutes before
LAZ059-061-063-067>069-011845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1254 PM CDT THU SEP 1 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING PLAQUEMINES...JEFFERSON AND LAFOURCHE PARISHES. AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PORT SULPHUR...MOVING NORTHWEST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PORT SULPHUR...POINTE A LA HACHE...MYRTLE GROVE...LAFITTE... JEAN LAFITTE AND BARATARIA. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. THESE STORMS ARE ALSO PRODUCING OCCASIONAL TO FREQUENT LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
Special weather statement, Sep 1, 1:22 PM CDT, 2 hours 44 minutes before
LAZ060>062-011845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 122 PM CDT THU SEP 1 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING ORLEANS...UPPER JEFFERSON AND ST. CHARLES PARISH... AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NEW ORLEANS...OR ABOUT 3 MILES EAST OF BRIDGE CITY...MOVING WEST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WESTWEGO... BRIDGE CITY...METAIRIE...AVONDALE...HARAHAN...WAGGAMAN...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...NORCO...NEW SARPY...HAHNVILLE...DESTREHAN AND BOUTTE THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS OF 35 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. OCCASIONAL TO FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:42 PM CDT | Small Craft Advisory | LIX | 20 hr | |
| Sep 1, 4:03 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 4 days |
| Sep 1, 10:41 AM CDT | Special Marine Warning | LIX | 34 min | |
| Sep 1, 11:11 AM CDT | Special Marine Warning | LIX | 64 min | |
| Sep 1, 11:51 AM CDT | Coastal Flood Watch | LIX | Saint Bernard, Saint John the Baptist | 9 hr |
| Sep 1, 12:50 PM CDT | Special Marine Warning | LIX | 40 min | |
| Sep 1, 12:57 PM CDT | Special Marine Warning | LIX | 33 min | |
| Sep 1, 1:35 PM CDT | Special Marine Warning | LIX | 40 min | |
| Sep 1, 2:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| Sep 1, 2:25 PM CDT | Special Marine Warning | LIX | 65 min | |
| Sep 1, 3:53 PM CDT | Special Marine Warning | LIX | 37 min | |
| Sep 1, 4:27 PM CDT | Special Marine Warning | LIX | 33 min | |
| Sep 1, 5:01 PM CDT | Special Marine Warning | LIX | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.